Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2008, 12:19 AM EDT for 4 counties in North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2008, 12:19 AM EDT (04:19 UTC)
- Expired
- May 10, 2008, 12:49 AM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:08 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 100419 SVRRAH NCC037-085-105-125-100500- /O.NEW.KRAH.SV.W.0113.080510T0419Z-080510T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1219 AM EDT SAT MAY 10 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA WESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA LEE COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 100 AM EDT * AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GOLDSTON...OR 11 MILES NORTHWEST OF SANFORD...MOVING SOUTHEAST AT 22 MPH. NICKEL SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CUMNOCK... GUM SPRINGS... SANFORD...TRAMWAY... BROADWAY... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3551 7884 3526 7898 3549 7946 3566 7937 TIME...MOT...LOC 0419Z 293DEG 19KT 3554 7931 $$ MWS
2 follow-up statements
000
WWUS52 KRAH 100435
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1234 AM EDT SAT MAY 10 2008
NCC037-100444-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-080510T0500Z/
CHATHAM NC-
1234 AM EDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATHAM COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3549 7946 3552 7945 3551 7935 3554 7931
3553 7927 3556 7923 3555 7921 3560 7916
3557 7905 3552 7898 3554 7894 3551 7884
3526 7898
TIME...MOT...LOC 0434Z 295DEG 29KT 3551 7917
$$
NCC085-105-125-100500-
/O.CON.KRAH.SV.W.0113.000000T0000Z-080510T0500Z/
MOORE NC-HARNETT NC-LEE NC-
1234 AM EDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR LEE...WESTERN HARNETT AND NORTH CENTRAL MOORE COUNTIES...
AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE
OF PENNIES. THIS STORM WAS LOCATED NEAR SANFORD...MOVING SOUTHEAST
AT 33 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CUMNOCK... SANFORD...
AND SEMINOLE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3549 7946 3552 7945 3551 7935 3554 7931
3553 7927 3556 7923 3555 7921 3560 7916
3557 7905 3552 7898 3554 7894 3551 7884
3526 7898
TIME...MOT...LOC 0434Z 295DEG 29KT 3551 7917
$$
MWS000
WWUS52 KRAH 100449
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EDT SAT MAY 10 2008
NCC085-105-125-100459-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-080510T0500Z/
MOORE NC-HARNETT NC-LEE NC-
1249 AM EDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR LEE...WESTERN HARNETT AND
NORTH CENTRAL MOORE COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3549 7946 3552 7945 3551 7935 3554 7931
3553 7927 3556 7923 3555 7921 3560 7916
3557 7905 3552 7898 3554 7894 3551 7884
3526 7898
TIME...MOT...LOC 0449Z 295DEG 29KT 3546 7904
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:30 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 9, 10:30 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 PM EDT FRI MAY 9 2008 .SYNOPSIS...A SURFACE TROUGH WILL SETTLE SOUTHWARD INTO CENTRAL NC TONIGHT. A COLD FRONT OVER THE TN VALLEY THIS EVENING WILL OVERTAKE THE TROUGH AND DRIFT SOUTHWARD THROUGH OUR REGION ON SATURDAY. WEAK HIGH PRESSURE WILL THEN BUILD OVERHEAD SATURDAY NIGHT... IN ADVANCE OF A STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD RAIN AND SC TATTERED THUNDERSTORMS TO OUR AREA ON SUNDAY. && .NEAR TERM /UNTIL 8 AM SATURDAY MORNING/... AS OF 900 PM FRIDAY... TWO ROUNDS OF ISOLATED THUNDERSTORMS DEVELOPED INVOF HKY THIS AFTERNOON AND EVENING... ALONG AN AXIS OF SURFACE CONVERGENCE WITHIN A LEE TROUGH... AND IN AN AIRMASS CHARACTERIZED BY MLCAPES OF 500-1500 J/KG. ALOFT... SIGNIFICANT MID LEVEL COOLING OF SOME 5 DEGREES AT H5 IN THE PAST 12 HOURS HAS RESULTED IN MID LEVEL (H7-5) LAPSE RATES AROUND 7.5 C/KM. CURIOUSLY... THE RNK AND GSO SOUNDINGS DISPLAYED A RESIDUAL STOUT MID LEVEL CAPPING INVERSION AT 00Z/10TH... BUT SUSPECT THE APPROACH OF A MID LEVEL JET AND SERIES OF WEAK IMPULSES IN WNW FLOW ALOFT FROM THE TN VALLEY HAS HELPED RECENTLY ERODE THE CAP AND RESULTED IN A THERMAL PROFILE MORE SIMILAR TO THAT OBSERVED AT OHX (NASHVILLE). THE MID LEVEL SPEED MAX AND ASSOCIATED STRONG UNIDIRECTIONAL FLOW HAS ALSO PROVIDED AMPLE DEEP LAYER SHEAR TO PROMOTE ROTATION AND EVEN SPLITTING SUPERCELL STRUCTURES WITH THOSE STORMS THAT HAVE DEVELOPED. THE WEAK MID LEVEL ROTATION COMBINED WITH THE LOW (9-10 K FT) WBZ HEIGHTS HAVE PROVEN FAVORABLE FOR SEVERAL REPORTS EARLIER OF LARGE HAIL IN NEIGHBORING GSPS CWA. THE BEST FORCING AND SLIGHTLY DEEPER MID LEVEL MOISTURE ASSOCIATED WITH THE AFOREMENTIONED MID LEVEL IMPULSES IS FORECAST TO SKIRT OUR NORTHERN CWA... WHILE THE AXIS OF WEAKENING INSTABILITY LIES ACROSS THE SOUTHERN HALF. THUS... EXPECT THAT THE ISOLATED CONVECTION IN THE SOUTHERN PIEDMONT AND THOSE NORTH OF MOUNT AIRY AND OVER EASTERN TN WILL SHOW A GRADUAL WEAKENING TREND DURING THE NEXT SEVERAL HOURS... AS NOCTURNAL COOLING DIMINISHES THE RESIDUAL INSTABILITY... AND THE DYNAMICS AND THERMODYNAMICS RESULTANTLY BECOME LESS JUXTAPOSED. ACCORDINGLY... THE CURRENT MENTION OF AN ISOLATED SHOWER OR THUNDERSTORM THROUGH 2 AM OR SO SHOULD SUFFICE. HOWEVER... ANY ISOLATED STORMS THAT DO DEVELOP WILL MAINTAIN A CONTINUED THREAT OF LARGE HAIL AND PERHAPS A DMGG WIND GUST GIVEN THE AMBIENT DRY MID LEVELS AND ASSOCIATED DCAPES NEAR 1000 J/KG. LOW TEMPERATURES SHOULD DIP INTO THE 57 TO 62 DEGREE RANGE FROM NORTH TO SOUTH BY MORNING... AS WEAK NORTHERLY BEHIND A WEAK SURFACE TROUGH NOW SETTLING TO AN EDENTON TO RALEIGH TO MOUNT AIRY LINE ADVECTS SLIGHTLY COOLER AND DRIER AIR INTO MAINLY THE NORTHERN PIEDMONT OVERNIGHT. THERE MAY BE A FEW POCKETS OF PATCHY GROUND FOG IN THE SOUTHERN PIEDMONT AND SANDHILLS... WHERE LOW LEVEL MOISTURE POOLING WITHIN/SOUTH OF THE SURFACE TROUGH OCCURS AND ESPECIALLY IN AREAS THAT RECEIVE(D) A SHOWER OR STORM. -MWS DAMAGE SURVEYS HAVE BEEN COMPLETED FOR THE FAMILY OF TORNADIC SUPERCELLS THAT AFFECTED THE NORTHWEST PIEDMONT OF NC THURSDAY NIGHT. PLEASE SEE THE LATEST PUBLIC INFORMATION STATEMENTS FROM WFO RAH FOR DETAILS. && .SHORT TERM /8 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY... SATURDAY: MODEL SOUNDINGS ARE STABLE WITH GOOD MIXING IN PLACE AND THETA-E VALUES AT BOTH 700MB AND 850MB FALLING QUICKLY. SHOULD BE A FEW WIND GUSTS TO AROUND 20KT BASED ON THE MIXING AND 925MB WINDS INCREASING TO 15-25KT DURING THE AFTERNOON. THICKNESSES WOULD SUPPORT TEMPERATURES IN THE UPPER 70S TO MID 80S AFTER OVERNIGHT LOWS...IN MOST PLACES...AROUND 60 DEGREES. -DJF AS OF 300 PM FRIDAY... SAT NIGHT THROUGH SUN NIGHT: THE 12Z GFS/NAM MODEL RUNS HAVE COME INTO GOOD AGREEMENT WITH EACH OTHER DURING THIS TIME FRAME...SHOWING A STRONG UPPER LOW DIGGING FROM THE UPPER MIDWEST SATURDAY NIGHT INTO THE MID-ATLANTIC BY LATE SUNDAY NIGHT. WIDESPREAD RAIN IS EXPECTED ACROSS ALL OF CENTRAL NC DURING THE DAY SUNDAY IN ASSOCIATION WITH THIS SYSTEM...WITH A WIDESPREAD HALF INCH TO AN INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS A GOOD BET. A WEAK N/S ELONGATED SURFACE HIGH IS PROGGED TO INITIALLY BE OVER THE MID-ATLANTIC (INCLUDING NORTH CAROLINA) SAT NIGHT AND SUN MORNING... AND THE EXACT LOCATION/STRENGTH OF THIS FEATURE ALONG WITH THE TIMING OF THE ONSET OF PRECIPITATION ACROSS THE AREA WILL LIKELY BE THE KEY TO THE TEMPERATURE AND SEVERE WEATHER FORECAST ON SUNDAY. BOTH THE GFS/NAM SHOW THE INITIAL SFC LOW ASSOC/W THE UPPER LOW MOVING INTO THE OHIO VALLEY SUNDAY AFTERNOON...WITH A SECONDARY LOW DEVELOPING SOMEWHERE ALONG THE SC/NC COAST. WITH DEWPOINTS PROGGED TO BE IN THE MID 40S TO LOWER 50S SUNDAY MORNING...BOTH THE GFS/NAM SHOW AN IN-SITU CAD WEDGE DEVELOPING AFTER THE ONSET OF PRECIPITATION SOMETIME AROUND OR SHORTLY AFTER SUNRISE SUNDAY MORNING AS STRONG ISENTROPIC LIFT OVERSPREADS THE AREA. THE EXACT LOCATION AND STRENGTH OF THIS WEDGE WILL ULTIMATELY HELP TO DETERMINE THE TRACK OF THE SECONDARY SFC LOW THAT IS PROGGED TO DEVELOP SUNDAY AFTERNOON...AND WHERE THE SFC LOW TRACKS WILL DETERMINE WHICH AREAS WILL HAVE THE GREATEST SEVERE WEATHER THREAT. BASED ON THE LATEST 12Z MODEL RUNS WHICH SHOW THE SECONDARY SFC LOW DEVELOPING ALONG THE SC/NC COAST NEAR CAPE FEAR...IT NOW APPEARS THAT THE GREATEST SEVERE WEATHER THREAT HAS SHIFTED FURTHER TO THE SOUTH AND EAST...AND MOST OF CENTRAL NC (EXCEPT PERHAPS THE SOUTHEAST COASTAL PLAIN) MAY DODGE THE BULLET W/REGARDS TO SEVERE WEATHER. FORECAST SOUNDINGS ARE SHOWING A TYPICAL WEDGE-TYPE AIRMASS ACROSS MOST OF THE AREA...WITH LITTLE OR NO INSTABILITY OTHER THAN ELEVATED. AGAIN...ALTHOUGH THE LATEST GFS/NAM MODEL RUNS ARE IN GOOD AGREEMENT WITH A LOW TRACK ALONG THE COAST...A 50-100 MILE DIFFERENCE IN THE LOW TRACK (FURTHER INLAND) WOULD RESULT IN A CONSIDERABLE SEVERE WEATHER THREAT MOVING BACK INTO EAST/SOUTHEAST PORTIONS OF THE FORECAST AREA...AND WE WILL NEED TO WATCH HOW THIS SITUATION EVOLVES VERY CLOSELY...ESPECIALLY SINCE THE LATEST 12Z ECMWF JUST CAME IN...AND SHOWS A MUCH MORE OMINOUS SEVERE WEATHER SCENARIO THAN EITHER THE GFS/NAM. TEMPERATURES ON SUNDAY ARE VERY TRICKY AND WILL ALSO DEPEND ON THE EXACT TRACK OF THE SFC LOW AND HOW MUCH IN-SITU DAMMING CURERS. AT THIS TIME...HIGH TEMPS RANGING FROM THE LOWER 60S (NORTH/NORTHWEST) TO LOWER 70S (SOUTHEAST) LOOK REASONABLE. WILL UP POPS TO CATEGORICAL DURING THE DAY SUNDAY ACROSS THE AREA...TAPERING FROM SOUTHWEST TO NORTHEAST SUNDAY NIGHT AS THE SFC LOW BEGINS TO MOVE NORTHEAST AWAY FROM THE AREA. MONDAY: CURRENT INDICATIONS ARE THAT MONDAY WILL BE BREEZY WITH 30 KNOT NW FLOW PROGGED IN THE MIXED LAYER IN THE WAKE OF THE SLOWLY DEPARTING SFC LOW. SHOULD SEE DECREASING CLOUDS ACROSS WEST/SOUTHWEST PARTS OF THE AREA...WITH SOME CLOUD COVER HANGING AROUND IN FAR EAST/NE PORTIONS OF THE AREA WHERE MOISTURE MAY BE ABLE TO WRAP BACK AROUND INTO THE AREA ON THE WESTERN SIDE OF THE SFC LOW. HIGH TEMPS IN THE UPPER 60S TO LOWER 70S LOOK REASONABLE BASED ON MOS GUIDANCE AND THICKNESSES. WITH PRETTY DECENT NORTHWEST FLOW DURING THE DAY MONDAY...DEWPOINTS WILL LIKELY PLUMMET WELL BELOW MOS GUIDANCE...AND MINIMUM RHS ARE PROGGED TO BE IN THE 25-30 PERCENT RANGE DURING THE AFTERNOON...PRIMARILY IN THE WESTERN PIEDMONT. THIS MAY CREATE HAZARDOUS FIRE WEATHER CONDITIONS ON MONDAY AFTERNOON...DEPENDING ON THE AMOUNT OF RAINFALL THE AREA RECEIVES ON SUNDAY. -VINCENT && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... AN UPPER LEVEL RIDGE IS PROGGED TO BUILD OVER THE AREA BEHIND THE DEPARTING LOW PRESSURE SYSTEM ON TUESDAY AND WEDNESDAY...AND BENIGN WEATHER WITH NEAR NORMAL HIGH TEMPS ARE EXPECTED ON THOSE DAYS. A RETURN TO A STORMY PATTERN APPEARS ON TAP LATER IN THE WEEK WITH BOTH THE GFS/ECMWF SHOWING HIGHLY AMPLIFIED MERIDIONAL FLOW OVER THE EASTERN CONUS...AND WILL GO WITH HPC POPS SHOWING A LOW CHANCE OF SHOWERS/STORMS ON THURSDAY AND FRIDAY. -VINCENT && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... AS OF 725 PM FRIDAY... VFR CONDITIONS AS A RULE ARE EXPECTED THROUGH THE 00Z VALID TAF PERIOD. LOCAL MVFR CEILINGS ARE POSSIBLE OVERNIGHT IN AN ISOLATED SHOWER OR THUNDERSTORM AS THE MID-LEVEL CAP ERODES AND SUPPORTED BY SURFACE-BASED AND EVENTUALLY ELEVATED INSTABILITY. LOCAL MVFR FOG ESPECIALLY TOWARD KFAY AND KRWI MAY ALSO OCCUR LATE TONIGHT IN THE MORE MOIST AIR AS WINDS BECOME FAIRLY LIGHT LATE. WINDS WILL INCREASE SATURDAY MORNING AS GOOD DIURNAL MIXING AND INCREASING 925MB WINDS SHOULD PROVIDE FOR GUSTS OF 15-20KT...HIGHER EAST...BY 18Z. MVFR AND PERIODS OF IFR CONDITIONS SHOULD DEVELOP SUNDAY IN WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. AS LOW PRESSURE MOVES NORTH ALONG THE MID-ATLANTIC COAST MONDAY...VFR CONDITIONS WILL RETURN BUT AVIATION INTERESTS SHOULD EXPECT BREEZY CONDITIONS. WINDS WILL DIMINISH FOR TUESDAY UNDER HIGH PRESSURE WITH VFR CONDITIONS EXPECTED CURRENTLY THROUGH WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...DJF/VINCENT LONG TERM...VINCENT AVIATION...DJF
Hazardous weather outlook, May 9, 12:21 PM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1221 PM EDT FRI MAY 9 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1221 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. CURRENTLY...THE BEST CHANCES FOR ANY SEVERE WEATHER ARE SOUTH OF U.S. 64. HOWEVER... THE EVENTUAL TRACK OF LOW PRESSURE OVER AND NEAR THE STATE LATE IN THE WEEKEND WILL DETERMINE THE AREAS OF HIGHER POTENTIAL FOR ANY SEVERE WINDS OR HAIL...OR AN ISOLATED TORNADO. DJF
In the hours before
Special weather statement, May 9, 10:26 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1026 PM EDT FRI MAY 9 2008 NCZ040-100330- CHATHAM- 1026 PM EDT FRI MAY 9 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM COUNTY THROUGH 1130 PM EDT... AT 1026 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HASTY...OR ABOUT OVER SILER CITY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PITTSBORO AROUND 1050 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Local storm report, May 9, 10:35 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 NE MARTHA 35.65N 79.97W
05/09/2008 E0.75 INCH RANDOLPH NC AMATEUR RADIO
PENNY SIZE HAIL WAS REPORTED ON DUNBAR BRIDGE ROAD NEAR
THE FARMER COMMUNITY.
&&
CBLLocal storm report, May 9, 11:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL SANFORD 35.48N 79.18W
05/09/2008 E1.75 INCH LEE NC LAW ENFORCEMENT
JEFFERSON DAVIS AND BURNS DRIVE
1110 PM HAIL 4 ESE HASTY 35.65N 79.41W
05/09/2008 E1.00 INCH CHATHAM NC LAW ENFORCEMENT
&&
RWHLocal storm report, May 9, 11:34 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 2 WNW MONTICELLO 36.21N 79.71W
05/09/2008 E0.75 INCH GUILFORD NC TRAINED SPOTTER
&&
RWHLocal storm report, May 10, 12:02 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 AM EDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL ALTAMAHAW 36.18N 79.51W
05/09/2008 E0.75 INCH ALAMANCE NC LAW ENFORCEMENT
1140 PM HAIL BURLINGTON 36.08N 79.45W
05/09/2008 E0.75 INCH ALAMANCE NC CO-OP OBSERVER
PARKWOOD AND CHAPEL HILL ROAD. MARBLE TO PENNY SIZE HAIL.
1147 PM HAIL 6 W LILLINGTON 35.40N 78.92W
05/09/2008 E0.75 INCH HARNETT NC LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL.
1150 PM HAIL HOLLY SPRINGS 35.66N 78.84W
05/09/2008 E0.75 INCH WAKE NC OFFICIAL NWS OBS
1145 PM HAIL GRAHAM 36.06N 79.39W
05/09/2008 E0.88 INCH ALAMANCE NC TRAINED SPOTTER
IVY ROAD.
&&
RWHSpecial weather statement, May 10, 12:15 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1215 AM EDT SAT MAY 10 2008 NCZ088-100445- CUMBERLAND- 1215 AM EDT SAT MAY 10 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH 1245 AM EDT... AT 1215 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTOVER...OR ABOUT 6 MILES NORTHEAST OF FAYETTEVILLE...MOVING SOUTHEAST AT 41 MPH. THE STRONG THUNDERSTORM WILL BE NEAR EASTOVER AROUND 1220 AM EDT... STEDMAN AROUND 1230 AM EDT...AUTRYVILLE AROUND 1235 AM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 33 min |
| May 9, 10:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 46 min |
| May 9, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore, Randolph | 46 min |
| May 9, 10:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 41 min |
| May 9, 11:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 51 min |
| May 9, 11:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee | 46 min |
| May 9, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 41 min |
| May 9, 11:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 27 min |
| May 9, 11:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 40 min |
| May 10, 12:07 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 38 min |
| May 10, 12:14 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 46 min |
| May 10, 12:48 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 30 min |
| May 10, 12:58 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 47 min |
| May 10, 1:33 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.